Alert archive / Iowa / Wind Advisories in 2007
Wind Advisory 12, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Jun 7, 2007, 3:47 AM CDT for 33 counties in Iowa. It took effect at Jun 7, 2007, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 3:47 AM CDT (08:47 UTC)
- In effect from
- Jun 7, 2007, 1:00 PM CDT
- Expired
- Jun 7, 2007, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
All 33 counties
Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -428 J/kg
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 070847 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 347 AM CDT THU JUN 7 2007 ...STRONG WINDS TO REDEVELOP OVER PORTIONS OF IOWA TODAY... .STRONG LOW PRESSURE OVER NORTH DAKOTA WILL MOVE NORTHEAST TODAY. STRONG SOUTHWEST WINDS WILL AGAIN DEVELOP BY LATE MORNING AND CONTINUE INTO THE AFTERNOON...SHIFTING TO THE WEST DURING THE AFTERNOON AND THEN DIMINISHING IN THE EVENING HOURS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-071700- /O.NEW.KDMX.WI.Y.0012.070607T1800Z-070608T0100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL 347 AM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A SOUTHWEST TO WEST WIND WILL INCREASE TO 25 TO 30 MPH BY LATE MORNING WITH GUSTS TO NEAR 45 MPH FOR THE BALANCE OF THE AFTERNOON HOURS. THE WIND WILL BECOME SLIGHTLY MORE WESTERLY IN THE AFTERNOON ...BUT REMAIN STRONG UNTIL IT DIMINISHES IN THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ REV
3 follow-up statements
000 WWUS73 KDMX 071542 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1041 AM CDT THU JUN 7 2007 ...STRONG WINDS OVER PORTIONS OF IOWA TODAY... .STRONG LOW PRESSURE OVER NORTH DAKOTA WILL MOVE NORTHEAST TODAY. STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE AFTERNOON...SHIFTING TO THE WEST DURING THE AFTERNOON AND THEN DIMINISHING IN THE EVENING HOURS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-072345- /O.CON.KDMX.WI.Y.0012.070607T1800Z-070608T0100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL 1041 AM CDT THU JUN 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A SOUTHWEST TO WEST WIND WILL BLOW 25 TO 30 MPH WITH GUSTS TO NEAR 45 MPH. THE WIND WILL BECOME SLIGHTLY MORE WESTERLY IN THE AFTERNOON...BUT REMAIN STRONG UNTIL IT DIMINISHES IN THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOYER
000 WWUS73 KDMX 072044 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CDT THU JUN 7 2007 ...STRONG WINDS OVER PORTIONS OF IOWA LATE TODAY... .STRONG LOW PRESSURE OVER NORTHERN MINNESOTA WILL MOVE NORTHEAST THIS EVENING. STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS...STRONGEST ACROSS NORTH CENTRAL IOWA. IAZ026>028-036>039-047>050-057>062-072145- /O.CAN.KDMX.WI.Y.0012.000000T0000Z-070608T0100Z/ FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...HAMPTON...ALLISON...WAVERLY... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES... MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL 344 PM CDT THU JUN 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. HOWEVER...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE INTO THE EVENING HOURS. $$ IAZ004>007-015>017-023>025-033>035-044>046-080100- /O.CON.KDMX.WI.Y.0012.000000T0000Z-070608T0100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- GREENE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE... DENISON...CARROLL...JEFFERSON 344 PM CDT THU JUN 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A SOUTHWEST WIND WILL BLOW 25 TO 30 MPH WITH GUSTS NEAR 45 MPH INTO THE EARLY EVENING HOURS...THEN DIMINISH TOWARD SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOYER
000 WWUS73 KDMX 080057 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 757 PM CDT THU JUN 7 2007 ...WINDS DIMINISHING ACROSS NORTHWEST IOWA... IAZ004>007-015>017-023>025-033>035-044>046-080200- /O.EXP.KDMX.WI.Y.0012.000000T0000Z-070608T0100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- GREENE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE... DENISON...CARROLL...JEFFERSON 757 PM CDT THU JUN 7 2007 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA THIS EVENING. HOWEVER...A BRISK SOUTHWEST TO WEST WIND WILL CONTINUE INTO THE LATE EVENING HOURS. EXPECT SUSTAINED SPEEDS OF 15 TO 25 MPH...WITH GUSTS NEAR 40 MPH AT TIMES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jun 7, 3:38 AM CDT, 9 minutes earlier.
Area forecast discussion, Jun 7, 3:38 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION...COR ON ADVISORY AREA NATIONAL WEATHER SERVICE DES MOINES IA 338 AM CDT THU JUN 7 2007 .DISCUSSION... VERY DYNAMIC SYSTEM WITH BROAD LOW PRES OVR NRN SD AND HAS ONLY FILLED SLGHTLY OVR THE PAST 6 TO 8 HRS. PRES NEAR REC LOWS FOR JUN WITH THIS ONE. CNVCTN WEAKENING OVR NE INTO SD ATTM WITH THE CAP OF +14 AT H7 WELL IN PLACE YET. IN SPITE OF LLJ OF 90 KTS INDICATED (ABOUT 70 OR SO IN REALITY DUE TO SOME BIRD INTERACTION) THERE IS NO CONVERGENCE TO KEEP THINGS GOING. THIS TREND SHOULD CONT INTO THE MORNING WITH ONLY SCATTERED TSRA SLIPPING INTO THE WRN CWA. CAP WILL ERODE TDA AS COOLER AIR MOVES IN ALF. DECENT PARAMETERS I PLACE FOR THIS AFTN WITH CAP BROKEN, 2-3K OF CAPE AND 60 TO 80 KTS SHEAR. STORMS LIKELY TO BE A BIT SCATTERED IN NATURE WITH MSTR SOMEWHAT LIMITED. SVR POTENTIAL IS THERE AFTER MID DAY INTO THE EARLY EVE. FNT MOVS TO THE E WITH A QUIET PERIOD UNTIL WAA BEGINS TO AFFECT THE CWA LATER SAT NGT. SW OR WSWLY FLOW GOING INTO NEXT WK PROMISES TO KEEP WX PTRN ACTIVE AGAIN FOR AT LEAST THE FIRST HALF OF THE WEEK. && .AVIATION... && .DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVY 18Z-01Z FOR THE NORTH HALF OF THE CWA FROM INTERSTATE 80 NORTH. &&
Hazardous weather outlook, Jun 6, 11:35 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1135 PM CDT WED JUN 6 2007 IAZ004>006-015-016-023>025-033>035-044>046-057-058-070-071100- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-AUDUBON- GUTHRIE-CASS- 1135 PM CDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND WESTERN IOWA...ALONG AND WEST OF A LINE FROM FOREST CITY...TO FORT DODGE...TO ATLANTIC. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT...MAINLY AFTER 3 AM. A STORM OR TWO COULD PRODUCE NICKEL SIZED HAIL AND DAMAGING WIND GUSTS AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WIND WILL AGAIN DEVELOP OVER THE AREA THURSDAY...WITH SUSTAINED SPEEDS OF 20 TO 35 MPH AND GUSTS AROUND 45 MPH AT TIMES. SCATTERED THUNDERSTORMS CAN BE EXPECTED THURSDAY...THOUGH THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE TO THE EAST. THUNDERSTORMS WILL MOVE INTO THE AREA BY LATER SATURDAY NIGHT WITH THE THREAT CONTINUING INTO TUESDAY. THERE IS A THREAT FOR SEVERE WEATHER INTERMITTENTLY THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED DURING THE EARLY MORNING HOURS THURSDAY. IAZ007-017-026>028-036>039-047>050-059>062-071>075-081>086- 092>097-071100- WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1135 PM CDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...EAST OF A LINE FROM FOREST CITY...TO FORT DODGE...TO ATLANTIC. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WIND WILL AGAIN DEVELOP OVER THE AREA THURSDAY...WITH SUSTAINED SPEEDS OF 20 TO 35 MPH AND GUSTS AROUND 45 MPH AT TIMES. SCATTERED THUNDERSTORMS CAN BE EXPECTED THURSDAY...MAINLY FROM LATE MORNING THROUGH EARLY EVENING. ALL MODES OF SEVERE WEATHER ARE POSSIBLE...INCLUDING DAMAGING STRAIGHT LINE WIND GUSTS TO 80 MPH...GOLF BALL SIZED HAIL...AND AN ISOLATED TORNADO. LOCATIONS ALONG AND EAST OF INTERSTATE 35 ARE MOST FAVORED FOR SEVERE STORMS. THUNDERSTORMS WILL MOVE INTO THE AREA BY LATER SATURDAY NIGHT WITH THE THREAT CONTINUING INTO TUESDAY. THERE IS A THREAT FOR SEVERE WEATHER INTERMITTENTLY THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THURSDAY...POSSIBLY AS EARLY AS LATE MORNING ALONG AND WEST OF INTERSTATE 35...THEN CONTINUING THROUGH THE AFTERNOON AND EARLY EVENING EAST OF INTERSTATE 35. KINNEY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:27 AM CDT | Tornado Warning | DMX | Ringgold | 22 min |
| Jun 7, 11:44 AM CDT | Tornado Warning | DMX | Clarke, Decatur | 31 min |
| Jun 7, 12:17 PM CDT | Tornado Warning | DMX | Lucas | 28 min |
| Jun 7, 12:28 PM CDT | Tornado Warning | DMX | Marion, Warren | 47 min |
| Jun 7, 1:14 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 35 min |
| Jun 7, 1:17 PM CDT | Severe Thunderstorm Warning | DMX | Marion | 43 min |
| Jun 7, 2:14 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 19 min |
| Jun 7, 2:20 PM CDT | Tornado Warning | DMX | Appanoose, Monroe, Wayne | 25 min |
| Jun 7, 3:02 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Monroe | 28 min |
| Jun 7, 3:18 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 26 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.